Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2014 (2014), Article ID 515816, 17 pages
http://dx.doi.org/10.1155/2014/515816
Research Article

Iterative Methods to Solve the Generalized Coupled Sylvester-Conjugate Matrix Equations for Obtaining the Centrally Symmetric (Centrally Antisymmetric) Matrix Solutions

1School of Mathematics and Computer Science, Fujian Normal University, Fuzhou 350007, China
2College of Fujian Jiangxia, Fuzhou 350108, China

Received 5 February 2014; Accepted 13 June 2014; Published 8 July 2014

Academic Editor: Sazzad Hossien Chowdhury

Copyright © 2014 Yajun Xie and Changfeng Ma. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. A. Andrew, “Eigenvectors of certain matrices,” Linear Algebra and Its Applications, vol. 7, pp. 151–162, 1973. View at Google Scholar · View at MathSciNet · View at Scopus
  2. Z. Bai, “The inverse eigenproblem of centrosymmetric matrices with a submatrix constraint and its approximation,” SIAM Journal on Matrix Analysis and Applications, vol. 26, no. 4, pp. 1100–1114, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  3. J. K. Baksalary and R. Kala, “The matrix equation AXB+CYD=E,” Linear Algebra and Its Applications, vol. 30, pp. 141–147, 1980. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  4. W. Chen, X. Wang, and T. Zhong, “The structure of weighting coefficient matrices of harmonic differential quadrature and its applications,” Communications in Numerical Methods in Engineering, vol. 12, no. 8, pp. 455–459, 1996. View at Publisher · View at Google Scholar · View at Scopus
  5. P. G. Ciarlet, Introduction to Numerical Linear Algebra and Optimisation, Cambridge University Press, Cambridge, Mass, USA, 1989. View at MathSciNet
  6. L. Datta and S. Morgera, “Some results on matrix symmetries and a pattern recognition application,” IEEE Transactions on Signal Processing, vol. 34, pp. 992–994, 1986. View at Google Scholar
  7. L. Datta and S. D. Morgera, “On the reducibility of centrosymmetric matrices—applications in engineering problems,” Circuits, Systems, and Signal Processing, vol. 8, no. 1, pp. 71–96, 1989. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. J. Delmas, “On adaptive EVD asymptotic distribution of centre-symmetric covariance matrices,” IEEE Transactions on Signal Processing, vol. 47, no. 5, pp. 1402–1406, 1999. View at Publisher · View at Google Scholar · View at Scopus
  9. Y. Deng, Z. Bai, and Y. Gao, “Iterative orthogonal direction methods for Hermitian minimum norm solutions of two consistent matrix equations,” Numerical Linear Algebra with Applications, vol. 13, no. 10, pp. 801–823, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. G. Konghua, X. Y. Hu, and L. Zhang, “A new iteration method for the matrix equation AX=B,” Applied Mathematics and Computation, vol. 187, no. 2, pp. 1434–1441, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. H. Dai, “On the symmetric solutions of linear matrix equations,” Linear Algebra and its Applications, vol. 131, pp. 1–7, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  12. S. Karimi and F. Toutounian, “The block least squares method for solving nonsymmetric linear systems with multiple right-hand sides,” Applied Mathematics and Computation, vol. 177, no. 2, pp. 852–862, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  13. J. F. Li, Z. Y. Peng, and J. J. Peng, “The bisymmetric solution of matrix equation AX=B over a matrix inequality constraint,” Mathematica Numerica Sinica, vol. 35, no. 2, pp. 137–150, 2013 (Chinese). View at Google Scholar · View at MathSciNet
  14. J. R. Li and J. White, “Low rank solution of Lyapunov equations,” SIAM Journal on Matrix Analysis and Applications, vol. 24, no. 1, pp. 260–280, 2002. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. F. Li, L. Gong, X. Hu, and L. Zhang, “Successive projection iterative method for solving matrix equation AX=B,” Journal of Computational and Applied Mathematics, vol. 234, no. 8, pp. 2405–2410, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. P. G. Martinsson, V. Rokhlin, and M. Tygert, “A fast algorithm for the inversion of general Toeplitz matrices,” Computers & Mathematics with Applications, vol. 50, no. 5-6, pp. 741–752, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  17. J. J. Moreau, “Decomposition orthogonale d'un espace hilbertien selon deux cônes mutuellement polaires,” Comptes Rendus de l'Académie des Sciences de Paris A, vol. 225, pp. 238–240, 1962. View at Google Scholar
  18. T. Penzl, “A cyclic low-rank Smith method for large sparse Lyapunov equations,” SIAM Journal on Scientific Computing, vol. 21, no. 4, pp. 1401–1418, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  19. Z. Peng, L. Wang, and J. Peng, “The solutions of matrix equation AX=B over a matrix inequality constraint,” SIAM Journal on Matrix Analysis and Applications, vol. 33, no. 2, pp. 554–568, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  20. N. Shinozaki and M. Sibuya, “Consistency of a pair of matrix equations with an application,” Keio Science and Technology Reports, vol. 27, no. 10, pp. 141–146, 1974. View at Google Scholar · View at MathSciNet
  21. W. F. Trench, “Inverse eigenproblems and associated approximation problems for matrices with generalized symmetry or skew symmetry,” Linear Algebra and Its Applications, vol. 380, pp. 199–211, 2004. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  22. F. Toutounian and S. Karimi, “Global least squares method (Gl-LSQR) for solving general linear systems with several right-hand sides,” Applied Mathematics and Computation, vol. 178, no. 2, pp. 452–460, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  23. W. F. Trench, “Minimization problems for (R,S)-symmetric and (R,S)-skew symmetric matrices,” Linear Algebra and its Applications, vol. 389, pp. 23–31, 2004. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  24. Q.-W. Wang, “Bisymmetric and centrosymmetric solutions to systems of real quaternion matrix equations,” Computers & Mathematics with Applications, vol. 49, no. 5-6, pp. 641–650, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  25. Q. Wang, J. Sun, and S. Li, “Consistency for bi(skew)symmetric solutions to systems of generalized Sylvester equations over a finite central algebra,” Linear Algebra and Its Applications, vol. 353, pp. 169–182, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  26. Q. W. Wang and F. Zhang, “The reflexive re-nonnegative definite solution to a quaternion matrix equation,” Electronic Journal of Linear Algebra, vol. 17, pp. 88–101, 2008. View at Google Scholar · View at MathSciNet · View at Scopus
  27. Q. W. Wang, H. X. Chang, and Q. Ning, “The common solution to six quaternion matrix equations with applications,” Applied Mathematics and Computation, vol. 198, no. 1, pp. 209–226, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  28. Q. Wang and C. Li, “Ranks and the least-norm of the general solution to a system of quaternion matrix equations,” Linear Algebra and its Applications, vol. 430, no. 5-6, pp. 1626–1640, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  29. Q.-W. Wang, J.-H. Sun, and S.-Z. Li, “Consistency for bi(skew)symmetric solutions to systems of generalized Sylvester equations over a finite central algebra,” Linear Algebra and Its Applications, vol. 353, pp. 169–182, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  30. Q. W. Wang, H. S. Zhang, and S. W. Yu, “On solutions to the quaternion matrix equation AXB+CYD=E,” Electronic Journal of Linear Algebra, vol. 17, pp. 343–358, 2008. View at Google Scholar · View at MathSciNet · View at Scopus
  31. J. R. Weaver, “Centrosymmetric (cross-symmetric) matrices, their basic properties, eigenvalues, and eigenvectors,” The American Mathematical Monthly, vol. 92, no. 10, pp. 711–717, 1985. View at Publisher · View at Google Scholar · View at MathSciNet
  32. L. J. Zhao, X. Y. Hu, and L. Zhang, “Least squares solutions to AX=B for bisymmetric matrices under a central principal submatrix constraint and the optimal approximation,” Linear Algebra and Its Applications, vol. 428, no. 4, pp. 871–880, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  33. B. Zhou, G. Duan, and Z. Li, “Gradient based iterative algorithm for solving coupled matrix equations,” Systems & Control Letters, vol. 58, no. 5, pp. 327–333, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  34. G. Huang, F. Yin, and K. Guo, “An iterative method for the skew-symmetric solution and the optimal approximate solution of the matrix equation AXB=C,” Journal of Computational and Applied Mathematics, vol. 212, no. 2, pp. 231–244, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  35. A. Navarra, P. L. Odell, and D. M. Young, “A representation of the general common solution to the matrix equations A1XB1 = C1 and A2XB2 = C2 with applications,” Computers & Mathematics with Applications, vol. 41, no. 7-8, pp. 929–935, 2001. View at Publisher · View at Google Scholar · View at Scopus
  36. F. Piao, Q. Zhang, and Z. Wang, “The solution to matrix equation AX+XTC=B,” Journal of the Franklin Institute. Engineering and Applied Mathematics, vol. 344, no. 8, pp. 1056–1062, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  37. Y. B. Deng, Z. Z. Bai, and Y. H. Gao, “Iterative orthogonal direction methods for Hermitian minimum norm solutions of two consistent matrix equations,” Numerical Linear Algebra with Applications, vol. 13, no. 10, pp. 801–823, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  38. F. Ding, P. X. Liu, and J. Ding, “Iterative solutions of the generalized Sylvester matrix equations by using the hierarchical identification principle,” Applied Mathematics and Computation, vol. 197, no. 1, pp. 41–50, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  39. B. Zhou, Z. Li, G. Duan, and Y. Wang, “Solutions to a family of matrix equations by using the Kronecker matrix polynomials,” Applied Mathematics and Computation, vol. 212, no. 2, pp. 327–336, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  40. M. Dehghan and M. Hajarian, “An iterative method for solving the generalized coupled Sylvester matrix equations over generalized bisymmetric matrices,” Applied Mathematical Modelling. Simulation and Computation for Engineering and Environmental Systems, vol. 34, no. 3, pp. 639–654, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  41. K. Liang and J. Liu, “Iterative algorithms for the minimum-norm solution and the least-squares solution of the linear matrix equations A1XB1+C1XTD1=M1,A2XB2+C2XTD2=M2,” Applied Mathematics and Computation, vol. 218, no. 7, pp. 3166–3175, 2011. View at Publisher · View at Google Scholar · View at Scopus
  42. A. G. Wu, G. R. Duan, Y. M. Fu, and W. J. Wu, “Finite iterative algorithms for the generalized Sylvester-conjugate matrix equation AX+BY=EXF+S,” Computing, vol. 89, no. 3-4, pp. 147–170, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  43. A. Wu, G. Feng, J. Hu, and G. Duan, “Closed-form solutions to the nonhomogeneous Yakubovich-conjugate matrix equation,” Applied Mathematics and Computation, vol. 214, no. 2, pp. 442–450, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  44. T. Jiang and M. Wei, “On solutions of the matrix equations X-AXB=C and X-AX-B=C,” Linear Algebra and Its Applications, vol. 367, pp. 225–233, 2003. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  45. A. Wu, Y. Fu, and G. Duan, “On solutions of matrix equations V-AVF=BW and V-AV-F=BW,” Mathematical and Computer Modelling, vol. 47, no. 11-12, pp. 1181–1197, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  46. J.-H. Bevis, F.-J. Hall, and R.-E. Hartwing, “Consimilarity and the matrix equation AXXB = C,” in Current Trends in Matrix Theory, pp. 51–64, North-Holland, New York, NY, USA, 1986. View at Google Scholar
  47. K. Y Zhang and Z. Xu, Numerical Algebra, Science Press, 2006, (Chinese).
  48. Y. X. Peng, X. Y. Hu, and L. Zhang, “An iterative method for symmetric solutions and optimal approximation solution of the system of matrix equations A1XB1=C1; A2XB2=C2,” Applied Mathematics and Computation, vol. 183, no. 2, pp. 1127–1137, 2006. View at Publisher · View at Google Scholar · View at Scopus